# SDR 2006FA0000726

- Difficulty date: July 20, 2006
- Submitted: July 27, 2006
- Operation: General aviation
- Aircraft: N4233P
- Make and model: Piper PA-23-160
- Aircraft serial: 231730
- Engine: Lyc O320*
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Drag Link
- Condition: Failed
- Location: Rt Mlg
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING THE INVESTIGATION, IT WAS DISCOVERED THAT THE RT MLG UPPER DRAG LINK ASSY HAD FAILED AT THE ATTACHMENT POINT FOR THE MLG DOWNLOCK LATCH ASSY.  A VISUAL INSPECTION OF THE BROKEN DRAG LINK SHOWED THAT THE ASSY HAD A METAL FATIGUE CRACK ALONG THE CIRCUMFERENCE OF THE COMPONENT.  THE CRACKED AREAS SHOWED EVIDENCE OF CORROSION THAT APPEARS TO HAVE BEEN THERE FOR A LONG PERIORD OF TIME.  (K)
